Sitagliptin and Acute Pancreatitis: Cases and Literature Review


Kale Koroglu B. , Songur Y., Ersoy I. H. , Koroglu M., Akin M., Tamer M. N.

TURKIYE KLINIKLERI TIP BILIMLERI DERGISI, vol.32, no.3, pp.859-864, 2012 (Journal Indexed in SCI) identifier identifier

  • Publication Type: Article / Review
  • Volume: 32 Issue: 3
  • Publication Date: 2012
  • Doi Number: 10.5336/medsci.2010-20920
  • Title of Journal : TURKIYE KLINIKLERI TIP BILIMLERI DERGISI
  • Page Numbers: pp.859-864

Abstract

Acute pancreatitis is the rapid onset inflammation of the pancreas. Medications are rare but important and rising cause of acute pancreatitis and account for approximately 2% of all cases. Sitagliptin is a potent and selective dipeptidyl peptidase-4 (DPP-4) inhibitor for the treatment of patients with type 2 diabetes mellitus and acts by increasing active incretin hormone concentrations. Adverse effects including constipation, nausea, nasopharyngitis, urinary tract infection and dizziness were reported. We reported a case with acute pancreatitis that seems to be induced by sitagliptin.